Ask an expert
Question

06 Jul 2010

High blood pressure suddenly
Dear Doc
I had since last Friday very bad headaches. My brother in law suggested that I get my blood pressure taken and it was 150/102. Just to check again I went to the pharmacy Saturday morning and it was again 138/100, I immediately went to my GP, it was the same with him. He prescribed Trepiline 25mg to " treat the problem"  rather than the blood pressure and suggested that I see him again this Friday. My headach is still there and I feel really " dof"  of the half tablet (25mg) of Trepiline. My blood pressure has been normal for many years, but I have a family history of high blood pressure.
The GP told me that high blood pressure itself doesn''t give you headach, but that the headache cause the blood pressure to rise, is that correct? Should I believe him that I should rather focus on WHAT gives me the headache??
Answer 13,143 views
Expert
CyberDoc
Cyberdoc

01 Jan 0001

Hallo Chrissie
Severe headache or other pain can cause your blood pressure to rise. Trepilene is a type of antidepressant that helps for migraine type headaches (it modifies the pain response in the brain) but it does make one sleepy - try taking it at about 18h00 at night so that it is out of your system by the morning. However, if the headache does not improve, please go back to your GP as any new, "unnatural"(for you) headache that gets worse, should be further examinated for possible serious causes like a bleeding in the brain, especially if you feel nauseous or have weakness in arms/legs/face.
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.